Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 442, NWS Atlanta, GA

November 15, 2006Chattahoochee County, Muscogee County, Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Nov 15, 2006, 2:24 PM EST for Chattahoochee County, Muscogee County, Stewart County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2006, 2:24 PM EST (19:24 UTC)
Expired
Nov 15, 2006, 3:15 PM EST
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Chattahoochee County, GA, Muscogee County, GA, Stewart County, GA

What was reported inside it

TimeReportWhereRemark
Nov 15, 3:13 PM ESTTSTM WND DMGColumbus, GAONE TREE AND ONE POWER LINE DOWN IN THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 1:15 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 151925
SVRFFC
GAC053-215-259-152015-
/O.NEW.KFFC.SV.W.0442.061115T1924Z-061115T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
  STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 315 PM EST

* AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20
  MILES WEST OF COLUMBUS TO 24 MILES WEST OF LOUVALE TO 33 MILES     
  SOUTHWEST OF LUMPKIN...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUSSETA...WESTVILLE...MANTA AND RENFROE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3257 8502 3232 8493 3198 8506 3199 8470
      3232 8467 3256 8471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:30 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 15, 12:30 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EST WED NOV 15 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL SYSTEM AFFECTING AREA
THIS SHORT TERM PERIOD. SEVERE WEATHER AND FLASH FLOOD POTENTIAL
CONTINUES THIS AFTERNOON AND TONIGHT. COLD FRONT MOVES ACROSS AREA
TONIGHT WITH STRONG WIND POTENTIAL ASSOCIATED.

ONLY SMALL CHANCES FOR LIGHT SHOWERS OVER N GA THURSDAY WITH
APPROACH OF UPPER TROUGH AND WRAP AROUND MOISTURE. WINDY CONDITIONS
COULD KICK UP FOR PARTS OF NORTH GEORGIA...MAINLY THE MOUNTAINS...
DUE TO EXITING SURFACE LOW...BUT NOT AS STRONG AS TODAY. THIS WILL
NEED TO BE WATCHED FOR POSSIBLE WIND ADVISORY.

EXPECT A DRY DAY FOR FRIDAY AS TROUGH FROM EXITING UPPER LOW MOVES
ACROSS AREA EARLY AND WEAK SURFACE HIGH PRESSURE BUILDS OVER THE
GULF COAST STATES.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ALL IN ALL DRY WEATHER EXPECTED FOR THIS PERIOD. WILL NEED TO WATCH
FOR AN UPPER LEVEL TROUGH THAT WILL SKIRT THE AREA SUNDAY INTO
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  53  38  55 / 100  10   0   5
ATLANTA         45  50  37  55 / 100  20   5   5
BLAIRSVILLE     47  48  35  52 / 100  20   5   5
CARTERSVILLE    47  51  37  54 / 100  30   5   5
COLUMBUS        50  55  39  61 /  90   5   0   5
GAINESVILLE     46  47  36  53 / 100  10   5   5
MACON           52  56  37  60 / 100   5   0   5
ROME            47  51  37  60 /  90  30   5   5
PEACHTREE CITY  47  51  37  54 / 100  10   0   5
VIDALIA         60  62  42  63 /  80   5   5   5
&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THROUGH TONIGHT FOR
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
CLAYTON...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH
FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR
DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR ALL NORTH AND CENTRAL
GEORGIA.

BDL
Hazardous weather outlook, Nov 15, 11:11 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 AM EST WED NOV 15 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1111 AM EST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE REST OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON
AND EVENING.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE ARKANSAS-LOUISIANA
REGION WILL MOVE EASTWARD TODAY. THE ASSOCIATED WARM FRONT WILL PUSH
INTO CENTRAL GEORGIA THIS AFTERNOON...THEN A COLD FRONT WILL MOVE
ACROSS NORTH AND CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES
CLOSER TO GEORGIA. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. GIVEN STRONG
LOW LEVEL SHEAR...ISOLATED TORNADOES CAN NOT BE COMPLETELY RULED
OUT. HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE WHICH COULD
CAUSE FLOODING OF STREETS AND SMALL CREEKS AND STREAMS.

.DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS A COMPLEX LOW PRESSURE SYSTEM
INTENSIFYING OVER THE LOWER MISSISSIPPI VALLEY MOVES NORTHEAST.
THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE THIS AFTERNOON...WITH CAPES IN THE 400 TO 800
RANGE...LIFTED INDICES FROM ZERO TO MINUS 2 AND HELICITIES AROUND
500. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING
...THE GREATEST THREAT WILL BE GENERALLY ALONG AND WEST OF A LINE
FROM FRANKLIN TO MACON TO CORDELE...BETWEEN 4 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

.OTHER HAZARDS...
STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING STORM SYSTEM HAS
PROMPTED A HIGH WIND WARNING FOR THE NORTHEAST GEORGIA MOUNTAINS AND
A WIND ADVISORY FOR THE REST OF NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:34 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more24 hr
Nov 15, 3:34 AM ESTHigh Wind WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more18 hr
Nov 15, 3:34 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr
Nov 15, 12:59 PM ESTSevere Thunderstorm WarningFFCTroup46 min
Nov 15, 2:36 PM ESTSevere Thunderstorm WarningFFCHarris, Troup24 min
Nov 15, 2:59 PM ESTTornado WarningFFCChattahoochee, Muscogee31 min
Nov 15, 3:08 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether37 min
Nov 15, 3:21 PM ESTSevere Thunderstorm WarningFFCMarion, Talbot24 min
Nov 15, 3:47 PM ESTTornado WarningFFCStewart28 min
Nov 15, 4:19 PM ESTSevere Thunderstorm WarningFFCStewart26 min
Nov 15, 4:25 PM ESTSevere Thunderstorm WarningFFCMarion20 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.